I am thinking about saying no to Lupron

Options
sbrass
sbrass Member Posts: 1

Hi all,

Fifteen years ago, at 49, I had surgery and radiation for Prostate Ca. The Gleason was 9, PSA was only 2.4 . All of a sudden, last week the PSA went to 5.7, and the Dr. says I must start Lupron this week. I am an insulin-dependent diabetic and had 2 angiosplasties and stents put in this past year in the LAD and RCA, due to diabetic heart disease.

I am not interested in exacerbating my heart or diabetic condition, plus acquiring numerous other symptoms at this time. I am still working and want to continue another year or two. If Lupron and chemo are just palliative, I would rather skip them and deal with palliative care that doesn't create more problems.  Dio you think I am I stupid or crazy ?

SBrass

Comments

  • taarph
    taarph Member Posts: 18
    Options
    lupron

    This is a very serious hormone therapy with many side effects .I do not thing you are crazy  I thiink

    you are on the right track please check further into side effects. Rember the doctor is only interested in 

    kkeeping you alive no matter how. He does not have to live your life. Keep up the good

    work and you are in my prayers

    Tom

  • VascodaGama
    VascodaGama Member Posts: 3,677 Member
    Options
    taarph said:

    lupron

    This is a very serious hormone therapy with many side effects .I do not thing you are crazy  I thiink

    you are on the right track please check further into side effects. Rember the doctor is only interested in 

    kkeeping you alive no matter how. He does not have to live your life. Keep up the good

    work and you are in my prayers

    Tom

    Test it firstly

    SBRASS

    Lupron will not kill you but it may affect your diabetic conditions in the long run. The problem comes from the low levels of testosterone circulating in your body (hypogonadism symptoms), and the down regulation at the pituitary.

    You can try taking the drug with vigilance of your lipids and heart health. At first sign of abnormality you can stop taking the drug.

    Lupron shots are for 1, 3, 4 and 6 months doses. You could choose the monthly shot initially and move up to the 3-months if things are OK. Returning to normalcy will be faster if the dose is smaller.

    You could also try controlling any advance of the cancer with antiandrogens such as Casodex or Xtandi, alone or plus 5-alfa reductase inhibitors such as Avodart (suppressive of DHT). These drugs do not interfere with the “manufacture” of testosterone but you should care for anemia.

    The three drugs (Lupron+Casodex+Avodart) work also together to achieve complete hormonal blockade in the treatment of prostate cancer.

    I suggest you to research on the above and discuss with your oncologist about the possibilities.

     

    Best wishes for continuing control.

    VGama  Wink